Alert archive / California / Wind Advisories in 2006

Wind Advisory 19, NWS Sacramento, CA

December 27, 2006

NWS Sacramento, CA issued this wind advisory at Dec 27, 2006, 12:41 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 12:41 PM PST (20:41 UTC)
Expired
Dec 27, 2006, 6:00 PM PST
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 272041
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1241 PM PST WED DEC 27 2006


CAZ016>019-064-280200-
/O.NEW.KSTO.WI.Y.0019.061227T2041Z-061228T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1241 PM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH HAVE
DEVELOPED THIS AFTERNOON. STRONG WINDS WILL CONTINUE UNTIL 600 PM.
THEN THE WINDS WILL DECREASE RAPIDLY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JCLAPP
2 follow-up statements
000 
WWUS76 KSTO 272119
NPWSTO

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
118 PM PST WED DEC 27 2006

CAZ015-280200-
/O.EXA.KSTO.WI.Y.0019.000000T0000Z-061228T0200Z/
NORTHERN SACRAMENTO VALLEY-
118 PM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH HAVE
DEVELOPED THIS AFTERNOON. STRONG WINDS WILL CONTINUE UNTIL
600 PM. THEN THE WINDS WILL DECREASE RAPIDLY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ016>019-064-280200-
/O.CON.KSTO.WI.Y.0019.000000T0000Z-061228T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
118 PM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

STRONG NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH HAVE
DEVELOPED THIS AFTERNOON. STRONG WINDS WILL CONTINUE UNTIL
600 PM. THEN THE WINDS WILL DECREASE RAPIDLY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 280157
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
557 PM PST WED DEC 27 2006

CAZ015>019-064-280300-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-061228T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
557 PM PST WED DEC 27 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY FOR SOUTHERN LAKE COUNTY...SACRAMENTO VALLEY...
DELTA AND NORTHERN SAN JOAQUIN VALLEY WILL EXPIRE AT 6 PM PST
THIS AFTERNOON.

NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:25 AM PST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 27, 9:25 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 AM PST WED DEC 27 2006

.UPDATED DISCUSSION...
UPSLOPE FLOW OVER THE SIERRA IS INDEED THE CASE THIS MORNING WITH
CLOUDS OVER THE SIERRA...BLUE CANYON ON I-80 IS STILL SNOWING. THE
CLOUDS AND SNOW WILL CONTINUE INTO THE AFTERNOON...LASTING THE
LONGEST SOUTH OF I-80. AS THE UPPER LEVEL TROUGH PASSES...WINDS WILL
SWITCH TO A NORTHERLY COMPONENT IN THE SAC VLY WITH AREAS OF GUSTY
WINDS AS IS NOW THE CASE IN THE N SAC VLY. WINDS WILL WEAKEN
SIGNIFICANTLY BY THURS EVENING. LOOK FOR FOG AND FROST IN THE CNTRL
VLY LATE WEEK...ESPECIALLY FRI AND SAT MORNINGS. NO CHANGES TO THE
PREVIOUS DISCUSSION. JCLAPP

.PREVIOUS DISCUSSION 430 AM PST...
COLD UPPER TROF HAS MOVED OVERHEAD OF NORTHERN CALIFORNIA THIS
MORNING WITH LOTS OF SHOWERS CONTINUING IN THE UNSTABLE POST-FRONTAL
AIRMASS. DEEPER MOISTURE ASSOCIATED WITH YESTERDAY/S COLD FRONT HAS
BEEN SHUNTED WELL TO THE SOUTH...HOWEVER STEEP LOWER TO MID-LEVEL
LAPSE RATES ALONG WITH FAVORABLE UPSLOPE FLOW OVER THE NORTHERN
SIERRA WEST SLOPES WILL CONTINUE TO SUPPORT ACCUMULATING SNOWFALL
INTO THE AFTERNOON.

SATELLITE IMAGERY SHOWS THE TROF TO BE VERY PROGRESSIVE. SUBSIDENCE
AND DRYING IS EXPECTED TO RAPIDLY DEVELOP ACROSS THE REGION THIS
AFTERNOON AS UPPER RIDGING BEGINS TO REBUILD IN ITS WAKE. STRONG
COLD ADVECTION ALONG WITH BUILDING SURFACE HIGH PRESSURE OVER THE
PACIFIC NORTHWEST WILL QUICKLY SWITCH WINDS AROUND TO THE NORTHWEST
DURING THE MIDDAY...AND THEY WILL LIKELY BECOME QUITE GUSTY ACROSS
MUCH OF THE REGION DURING THE AFTERNOON...SUPPORTED BY A NORTH TO
SOUTH ORIENTED JET CORE OF 140 KTS DROPPING DOWN THE BACKSIDE OF THE
UPPER TROF.

OFFSHORE PATTERN EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK
KEEPING THE REGION DRY WITH COLD NIGHTS AND SEASONABLE DAYS.

PROGS CONTINUE THE TREND TOWARD A PATTERN CHANGE TOWARD DRIER
WEATHER DURING THE UPCOMING WEEK AS FLOW BECOMES MUCH MORE AMPLIFIED
WITH A RIDGE OVER THE EASTERN PACIFIC/WEST COAST AND A DEEP TROF TO
OUR EAST OVER THE MID-SECTION OF THE COUNTRY.

&&

.AVIATION...
SHOWERS WILL TAPER OFF TODAY WITH HIGHER CEILINGS AS THE TROUGH
MOVES TO THE EAST. SHOWERS SHOULD END IN THE VALLEY THIS MORNING AND
OVER THE SIERRA BY THIS EVENING.  WINDS WILL TURN NORTHERLY DURING
THE DAY AND BE GUSTY AT TIMES AS A NORTHERLY SURFACE PRESSURE
GRADIENT DEVELOPS WITH A SURFACE HIGH OVER OREGON. WINDS SHOULD
PREVENT WIDESPREAD FOG FROM FORMING BUT MAY STILL SEE SOME PATCHES
TOMORROW MORNING.  VFR CONDITIONS ARE EXPECTED TO PREVAIL TOMORROW
UNDER A RIDGE OF HIGH PRESSURE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR WEST SLOPE
NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Dec 27, 4:30 AM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PST WED DEC 27 2006

CAZ013>019-063-064-066>069-281500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
430 AM PST WED DEC 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A COLD UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO GENERATE SHOWERS
ACROSS THE REGION THIS MORNING WITH ACCUMULATING SNOWS IN THE
NORTHERN SIERRA. SHOWERS WILL TAPER OFF ACROSS THE REGION THIS
AFTERNOON BEFORE ENDING THIS EVENING.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:46 AM PSTWinter Weather AdvisorySTO12 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.